Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Does taking Flucloxicillin result in hypoglycaemia?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 2658 Questions
Question
After taking flucloxicillin for staph aureus, Can hypoglycaemia result?
Posted Mon, 18 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Muhammad Sareer Khalil 1 hour later
Brief Answer:
No, it does not cause hypoglycemia

Detailed Answer:
Hello and welcome,

No, FLUCLOXICILLIN is not associated with nor does it have any causal relation with hypoglycemia.

Please perform a home blood glucose test to confirm whether the blood glucose is low or is it a subjective feeling of hypoglycemia only. Major symptoms of hypoglycemia may not occur till the blood glucose is less than 20 mg/dl. if its near the range of 20 then give dextrose tablets and go to the ER immediately.

Avoid alcohol intake as it too can lead to hypoglycemia.

If you are uncomfortable with FLUCLOXICILLIN then you may discontinue and ask you doctor for an alternate antibiotic.

If additional symptom like shortness of breath or flushing of face develop, then it points more towards an allergic hypersensitivity reaction. In that case please go to the E.R immediately.

let me know if you have any query
if not, please close the discussion and rate the answer.
thanks
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor